MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE¿ AUTOGUARD¿ BC SHIELDED IV CATHETER; INTRAVASCULAR CATHETER

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE¿ AUTOGUARD¿ BC SHIELDED IV CATHETER; INTRAVASCULAR CATHETER
Catalog Number 381033
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/26/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd insyte¿ autoguard¿ bc shielded iv catheter had a sterility breach with the packaging.No serious injury or medical intervention was reported.Verbatim: "the integrity of sterile packaging of catheters is not conform.The packages are all open on the top.".
 
Additional Manufacturer Narrative
H.6.Investigation: review of dhr revealed all required challenge samples, set-up and in process testing was performed in accordance with the quality plans.No qn were initiated on the build of this lot that could impact the outcome of the quality of the product relevant to the reported defect.Received one unused, iag bc 20ga x 1.0 inch unit consisting of a needle/grip subassembly with needle retracted and a needle cover.Packaging material included only the blister tray.There was no top web paper and therefore no evidence of lot number with the returned sample.Two photos were submitted for review: both photos displayed two different views of four partially opened packages; two 16ga, one 22ga and one 24ga.There is no 20ga unit in the photos.Visual/microscopic evaluation: the product characteristics require a minimum of 1/8¿ seal width with adhesive transfer from the top web paper to the bottom web film.This characteristic was met with the returned blister pack.The key variables that affect the packaging seal are seal transfer/width and top web adhesive presence.Top web adhesive presence could not be evaluated with the returned sample photos: based on the evaluation of the submitted photos, the photos displayed the top of the blister pack with partially peeled back top web.A 20ga package was not observed in the submitted photos.The defect of package seal integrity poor/questionable was not identified or confirmed with the returned unit or the provided photos.The paper top (label) was not returned with the bottom portion of the unit package.There was no 20ga package in the photos.Without a complete sample for evaluation and testing there was no physical/mechanical evidence to confirm or support manufacturing process related issues that would contribute to the reported defect.
 
Event or Problem Description

Brand Name
BD INSYTE¿ AUTOGUARD¿ BC SHIELDED IV CATHETER
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
MDR Report Key8425629
Report Number1710034-2019-00292
Device Sequence Number1062256
Product Code FOZ
UDI-Device Identifier00382903810338
UDI-Public382903810338
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K110443
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date06/30/2020
Device Catalogue Number381033
Device Lot Number7198573
Initial Date Received by Manufacturer 02/28/2019
Supplement Date Received by Manufacturer02/28/2019
Initial Report FDA Received Date03/15/2019
Supplement Report FDA Received Date05/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;